On a new class of measures for health inequality based on ordinal data
Guangming Lv (),
Yang Wang and
Yongsheng Xu
The Journal of Economic Inequality, 2015, vol. 13, issue 3, 465-477
Abstract:
In many instances, individual health statuses are self-reported on several ordinal scales. The ordinal nature of the data creates some challenging problems in the measurement of inequalities of various distributions of health statuses in a population. In this paper, we propose and discuss a class of measures of inequalities of heath status distributions based on such ordinal data. Our measures are easy to compute and have some desirable properties often required for a reasonable measure for health inequality. Copyright Springer Science+Business Media New York 2015
Keywords: Health inequality; Self-reported health status; Additivity; Invariance of parallel shifts; Normalization; Simple aversion to median-preserving spreads (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://hdl.handle.net/10.1007/s10888-014-9289-4 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:jecinq:v:13:y:2015:i:3:p:465-477
Ordering information: This journal article can be ordered from
http://www.springer. ... th/journal/10888/PS2
DOI: 10.1007/s10888-014-9289-4
Access Statistics for this article
The Journal of Economic Inequality is currently edited by Stephen Jenkins
More articles in The Journal of Economic Inequality from Springer, Society for the Study of Economic Inequality Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().